Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have appetite loss. Had jaundice. SGPT, SGOT, billirubin checked. Discontinuing cyproheptadine, dexamethasone gives same problem. What to do?

Sir i am suffering from my hunger since 2005. I had attacked jaundice in 2005 since then my appetite goes down. my sgpt and sgot level are in normal range but my billurbin level fluctuating sometimes it goes 2.7 sometime 1.9 respectively. sir i am taking cyproheptadine and dexamethasone tablet for increasing my hunger and i got positive result also but the problem is when i stop these tablet my hunger problem continue as it was so sir pls guide me and tell me what i do to increase my appetite.
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

Cyproheptadine is antihistaminic medicine and dexamethasone is a steroid. Taking steroid to increase appetite is very dangerous and this practice is very common as a self medication. It need to stop. But stop dexamethasone slowly, as sudden discontinuation may lead to adrenal crisis or withdrawal.

Your case need to investigated for loss of appetite. Liver dysfunction is also common cause for loss of appetite. For that it is better to meet general physician for examination and investigations. Same time you can meet nearby dietician to plan your diet to increase weight.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor